# SDR 97ZZZX4870

- Difficulty date: November 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3525B
- Make and model: Piper PA-31-350
- Aircraft serial: 317952121
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Nr 2 Cyl Boss
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING TROUBLESHOOTING OF OIL LEAK, A CRACK IN THE ENGINE CASE WAS DISCOVERED.  CRACK RUNS FROM LIFTER OIL GALLEY 1 INCH FORWARD OF AND ABOVE NR 2 CYLINDER BOSS TO 9 O'CLOCK POSITION ON CYLINDER BOSS HOLE.  A SECOND CRACK INSIDE THE CASE PARALLELS THE OUTER CASE CRACK EXCEPT IT STARTS AT THE UPPER FORWARD CYLINDER BASE STUD IN THE 11 O'CLOCK POSITION.  THE TWO THRU-BOLTS AT REAR OF NR 2 CYLINDER WERE ALSO LOOSE IN THE CASE.  CYLINDER NUTS WERE TIGHT.
